Source: Rev. Mat. Iberoamericana
Volume 27, Number 2
We define discrete and continuous Menger-type curvatures. The
discrete curvature scales the volume of a $(d+1)$-simplex in a real
separable Hilbert space $H$, whereas the continuous curvature
integrates the square of the discrete one according to products of a
given measure (or its restriction to balls). The essence of this
paper is to establish an upper bound on the continuous Menger-type
curvature of an Ahlfors regular measure $\mu$ on $H$ in terms of
the Jones-type flatness of $\mu$ (which adds up scaled errors of
approximations of $\mu$ by $d$-planes at different scales and
locations). As a consequence of this result we obtain that uniformly
rectifiable measures satisfy a Carleson-type estimate in terms of
the Menger-type curvature. Our strategy combines discrete and integral
multiscale inequalities for the polar sine with the "geometric
multipoles" construction, which is a multiway analog of the
well-known method of fast multipoles.
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
David, G.: Wavelets and singular integrals on curves and surfaces. Lecture Notes in Mathematics 1465. Springer-Verlag, Berlin, 1991.
David, G. and Semmes, S.: Singular integrals and rectifiable sets in $\mathbbR^n$: au-delà des graphes Lipschitziens. Astérisque 193 (1991), 152 pp.
David, G. and Semmes, S.: Analysis of and on uniformly rectifiable sets. Mathematical Surveys and Monographs 38. American Mathematical Society, Providence, RI, 1993.
Greengard, L. and Rokhlin, V.: A fast algorithm for particle simulations. J. Comput. Phys. 73 (1987), no. 2, 325-348.
Mathematical Reviews (MathSciNet): MR918448
Gritzman, P. and Lassak, M.: Estimates for the minimal width of polytopes inscribed in convex bodies. Discrete Comput. Geom. 4 (1989), no. 1, 627-635.
Jones, P.W.: Characterizing one-dimensional uniform rectifiability of measures by their Menger curvature. Unpublished result, recorded by [Pajot, H.: Analytic capacity, rectifiability, Menger curvature and the Cauchy integral. Lecture Notes in Mathematics 1799. Springer-Verlag, Berlin, 2002.]
Jones, P.W.: Rectifiable sets and the traveling salesman problem. Invent. Math. 102 (1990), no. 1, 1-15.
Lerman, G. and Whitehouse, J.T.: High-dimensional Menger-type curvatures. Part II: $d$-separation and a menagerie of curvatures. Constr. Approx. 30 (2009), no. 3, 325-360.
Lerman, G. and Whitehouse, J.T.: Least squares approximations of measures via geometric condition numbers. Submitted to Mathematika. Current version is available at arxiv.org: arXiv:1008.2041.
Lerman, G. and Whitehouse, J.T.: On $d$-dimensional $d$-semimetrics and simplex-type inequalities for high-dimensional sine functions. J. Approx. Theory 156 (2009), no. 1, 52-81.
Mattila, P., Melnikov, M. and Verdera, J.: The Cauchy integral, analytic capacity, and uniform rectifiability. Ann. of Math. (2) 144 (1996), no. 1, 127-136.
Mattila, P. and Preiss, D.: Rectifiable measures in $\mathbbR^n$ and existence of principal values for singular integrals. J. London Math. Soc. (2) 52 (1995), no. 3, 482-496.
Menger, K.: Untersuchungen über allgemeine Metrik. Math. Ann. 103 (1930), no. 1, 466-501.
Pajot, H.: Analytic capacity, rectifiability, Menger curvature and the Cauchy integral. Lecture Notes in Mathematics 1799. Springer-Verlag, Berlin, 2002.
Schul, R.: Subsets of rectifiable curves in Hilbert space –the analyst's TSP. J. Anal. Math. 103 (2007), 331-375.
Tolsa, X.: Uniform rectifiability, Calderón-Zygmund operators with odd kernel and quasiorthogonality. Proc. Lond. Math. Soc. (3) 98 (2009), no. 2, 393-426.